MAUDE Adverse Event Report: BECTON DICKINSON SYRINGE 3ML LL W/NDL 21X1 RB; SYRINGE, PISTON

BECTON DICKINSON SYRINGE 3ML LL W/NDL 21X1 RB; SYRINGE, PISTON
Catalog Number 309575
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial mdr submission.A follow up mdr will be submitted if a device evaluation and/or device history review is completed.Patient problem code: f26 ¿ no health consequences or impact device problem code: a0404 - crack.
 
Event or Problem Description
Material#: unknown batch#: unknown it was reported by the customer that here is the info for the 3ml syringes reported with cracks.3 ml bd luer-lok¿ syringe with attached needle 21 g x 1 in., sterile, single use.Our ir dept reported to us that item 56572 syringes have cracks/holes in the side of the syringe and when pressing the syringe the medication is leaking out of the side.I witnessed this happening.They found 4 just this morning leaking.Right now it¿s only been detected in one lot.Verbatim: rcc received a complaint via email.Email(s) attached.Here is the info for the 3ml syringes reported with cracks.3 ml bd luer-lok¿ syringe with attached needle 21 g x 1 in., sterile, single use.Our ir dept reported to us that item 56572 syringes have cracks/holes in the side of the syringe and when pressing the syringe the medication is leaking out of the side.I witnessed this happening.They found 4 just this morning leaking.Right now it¿s only been detected in one lot.Comments on (b)(6) 2023 1.Please provide the material number and batch number.Material # 309575 batch # 3135920 also, found a crack in 309575 batch # 3135922.2.Is there any sample available for investigation.Yes 3.Please confirm where the actual crack in barrel or in luer.Crack is in the barrel 4.Please confirm the particular location of leakage.Crack in the barrel 5.Please provide any available patient information including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.Did not reach the patient 6.Date of event: 11/7 and (b)(6) 7.Did the event directly, or indirectly involve a patient or user? user 8.Did the event involve an urgent/life threatening medical situation? no 9.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Please include treatment/intervention provided and the outcome.No patient harm 10.Did the event interrupt the administration of any medication, or cause a clinically significant delay in medication, that negatively impacted the patient? if yes, please provide details.Yes the second incident happened when the nurse was drawing up the medication.Medication was delayed approximately 5min, while the nurse got a new syringe.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4)¿ follow up mdr for device evaluation a box containing six-hundred and seventy-two 3ml syringes with needle (model #309575) in sealed blister packages was received.Six hundred and seventy-one were from batch #3135920 and one was from batch #3241097, no samples were received for batch 3135922.The samples were visually evaluated.One sample was found to have a damaged flange appearing to have been scuffed downwards.One sample was heavily scraped across most of the printed surface and partially encompassed the barrel cylinder.One sample had several small cracks/imperfections between the 2ml and 2.5ml numerals on the printed scale.The scraped barrel and barrel with small cracks/imperfections were each leak tested under pressure per procedure and yielded acceptable results with no leakage observed.However, the scrapes and cracks were still non-conforming per product specification from a visual standpoint.The above noted samples were all from batch #3135920.The remaining samples and sole sample from batch #3241097 were acceptable per product specification.A device history record review was completed for provided batch numbers 3135920, 3135922, and 3241097 showing no rejected inspections or quality issues during the production of the provided lot numbers that could have contributed to the reported defect.Technical logs and production databases were also reviewed for the applicable timeframe as part of this investigation with no relevant notes found.Robust quality controls in the way of in-process inspection and testing to mitigate these types of defects are in place as part of our manufacturing process.Several factors can lead to barrel cracks from the marking to the assembly process.Potential root cause for the cracked barrel defect is associated with the scale marking process, this is due to the small cracks being printed over indicating the defect occurred prior to assembly potentially via a jam or feeding issue on the marking machine.Potential root cause for the scraped barrel and damaged flange defect is associated with the assembly process.It is likely an improper transfer between dials, or a machine jam improperly cleared led to the condition observed.The issue is likely limited to a small number of pieces as no assignable events or chronic issues with the manufacturing equipment could be deduced around the relevant timeframe.Additionally, no further complaints for the issue have been received for the noted lots.The samples received were not indicative of defects that would cause leakage under pressure as confirmed both visually and through leakage under pressure testing.It is unclear whether the samples that were evaluated were truly representative of what the customer reported.Photos or samples that clearly display the defect (leakage) as received by the customer are required for a more in-depth analysis.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10 manufacture narrative.

Brand Name
SYRINGE 3ML LL W/NDL 21X1 RB
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MDS DCHU
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18269803
Report Number1213809-2023-01394
Device Sequence Number19806744
Product Code FMF
UDI-Device Identifier30382903095750
UDI-Public(01)30382903095750
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309575
Device Lot Number3135922
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown